Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 191, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 21, 2013, 6:13 PM EDT for Bedford County, Campbell County, Pittsylvania County, Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2013, 6:13 PM EDT (22:13 UTC)
- Expired
- Sep 21, 2013, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:40 PM EDT | TSTM WND DMG | 3 Nne Evington, VA | TWO TREES DOWN ON LEESVILLE ROAD JUST NORTH OF THE TOWN FORK ROAD INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS51 KRNK 212213
SVRRNK
VAC019-031-143-212315-
/O.NEW.KRNK.SV.W.0191.130921T2213Z-130921T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 613 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER HUDDLESTON...AND WAS MOVING TO THE EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
EVINGTON...
RUSTBURG...
AND HUDDLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3700 7960 3705 7959 3707 7962 3730 7961
3735 7924 3733 7922 3734 7917 3736 7915
3738 7904 3706 7904
TIME...MOT...LOC 2213Z 258DEG 24KT 3718 7952
$$
163 follow-up statements
801
WWUS51 KRNK 212226
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT SAT SEP 21 2013
VAC019-031-143-212315-
/O.CON.KRNK.SV.W.0191.000000T0000Z-130921T2315Z/
CAMPBELL VA-BEDFORD VA-PITTSYLVANIA VA-
626 PM EDT SAT SEP 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
CAMPBELL...
SOUTHEASTERN BEDFORD...
AND NORTHERN PITTSYLVANIA COUNTIES...
AT 625 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HUDDLESTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
RUSTBURG...
EVINGTON...
AND HUDDLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3700 7960 3705 7959 3714 7951 3721 7949
3732 7949 3735 7924 3733 7922 3734 7917
3736 7915 3738 7904 3706 7904
TIME...MOT...LOC 2225Z 257DEG 24KT 3719 7940
$$
16748
WWUS51 KRNK 212303
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT SAT SEP 21 2013
VAC019-212312-
/O.CAN.KRNK.SV.W.0191.000000T0000Z-130921T2315Z/
BEDFORD VA-
703 PM EDT SAT SEP 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN BEDFORD COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3702 7944 3713 7940 3735 7926 3735 7924
3733 7922 3734 7917 3736 7915 3738 7904
3706 7904
TIME...MOT...LOC 2302Z 262DEG 21KT 3715 7923
$$
VAC031-143-212315-
/O.CON.KRNK.SV.W.0191.000000T0000Z-130921T2315Z/
CAMPBELL VA-PITTSYLVANIA VA-
703 PM EDT SAT SEP 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
CAMPBELL AND NORTHEASTERN PITTSYLVANIA COUNTIES...
AT 702 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HODGES...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
EVINGTON...
RUSTBURG...
AND GLADYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3702 7944 3713 7940 3735 7926 3735 7924
3733 7922 3734 7917 3736 7915 3738 7904
3706 7904
TIME...MOT...LOC 2302Z 262DEG 21KT 3715 7923
$$
16158
WWUS51 KRNK 212316
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT SAT SEP 21 2013
VAC031-143-212326-
/O.EXP.KRNK.SV.W.0191.000000T0000Z-130921T2315Z/
CAMPBELL VA-PITTSYLVANIA VA-
716 PM EDT SAT SEP 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR
CAMPBELL AND NORTHEASTERN PITTSYLVANIA COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3702 7944 3713 7940 3735 7926 3735 7924
3733 7922 3734 7917 3736 7915 3738 7904
3706 7904
TIME...MOT...LOC 2314Z 258DEG 24KT 3715 7923
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:56 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 21, 3:56 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT SAT SEP 21 2013 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT...EXITING TO THE EAST COAST BY SUNDAY. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA FROM THE GREAT LAKES THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 330 PM EDT SATURDAY... THE AXIS OF MODERATE TO HEAVY RAIN ASSOCIATED AHEAD AND ALONG THE COLD FRONT HAS MOVED EAST OF SOUTHEAST WEST VIRGINIA. THUS...CANCELED FLOOD WATCH FOR THIS THIS AFTERNOON...AS THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. THE COLD FRONT LOCATED ACROSS THE WESTERN MOUNTAINS THIS AFTERNOON WILL MOVE EAST THIS EVENING INTO TONIGHT. THE FRONT WILL MOVE OFF THE ATLANTIC COAST SUNDAY WITH HIGH PRESSURE BUILDING SOUTH FROM THE GREAT LAKES. INCREASED POPS IN THE EAST WITH A SLOWER TIMING OF THE COLD FRONT. IN GENERAL...EXPECTED LARGE AREA OF LIGHT RAIN WITH BANDS OF MODERATE TO HEAVY RAIN. THEN...TAPER OFF RAIN FROM WEST TO EAST. ADDED PATCHY FOG OVERNIGHT. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO ADJMAVBC WITH READINGS FROM THE LOWER 50S IN THE MOUNTAINS TO AROUND 60 IN THE SOUTHEAST. SURFACE WINDS VEER THROUGH SUNDAY AS A RIDGE OF HIGH PRESSURE BUILD INTO OUR AREA. PLAYED HIGH TEMPERATURES SUNDAY CLOSE TO COOLER MOS WITH READINGS FROM THE UPPER 50S IN THE NORTHWEST MOUNTAINS TO THE MID 70S IN THE PIEDMONT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 330 PM EDT SATURDAY... DRY WEATHER EXPECTED MONDAY AND TUESDAY. 1022MB SURFACE HIGH PRESSURE FORECAST TO EXTEND FROM ONTARIO CANADA TO THE MID ATLANTIC REGION. THIS WILL KEEP GENERAL WIND FLOW OUT OF THE NORTHEAST...TENDING MORE EASTERLY BY TUESDAY. THE AIRMASS DOES NOT LOOK OVERLY COOL...YEILDING DAYTIME TEMPS IN THE 70S AND OVERNIGHT LOWS IN THE 40S/50S. TEMPERATURE RANGE MAY BE A BIT MORE NARROW IF ANY LOW LEVEL CLOUDINESS GETS TRAPPED UNDERNEATH THE SUBSIDENCE INVERSION PER AN EASTERLY UPSLOPE LOW LEVEL WIND. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 345 PM EDT SATURDAY... NOT MUCH CHANGE IN THE WEATHER PATTERN FOR THE MIDDLE AND LATER HALF OF THE WEEK. SURFACE HIGH PRESSURE IS FORECAST TO REMAIN POSITIONED TO OUR NORTH WITH A FRONTAL BOUNDARY STALLED OUT ALONG THE GULF COAST. THIS SUGGESTS LITTLE OR NO ADVECTIONS OF ANY SORT DURING THE PERIOD. UPPER LEVEL RIDGE DOES STRENGTHEN A LITTLE WHICH SHOULD SUPPORT WARMING THICKNESSES. FOR THE SENSIBLE FORECAST...RAISED TEMPS A DEGREE OR TWO EACH DAY THROUGH THE PERIOD. THERE IS A SLIGHT CHC OF SHOWERS MID WEEK...MAINLY ACROSS THE MTNS PER WEAK UPPER LEVEL DISTURBANCE TRACKING ACROSS THE AREA. OTHER THAN THAT THE WEEK AS A WHOLE LOOKS DRY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM EDT SATURDAY... POOR FLYING CONDITIONS THIS AFTERNOON INTO TONIGHT WITH VARIABILITY OF CLOUDS AND RAIN. MVFR CONDITIONS WITH POCKETS OF IFR IN LOW CLOUDS AND RAIN AHEAD AND ALONG THE COLD FRONT. SOME VFR POSSIBLE POST FRONT ACROSS THE WEST BEFORE WINDS SUBSIDE SOME OVERNIGHT WITH FOG FORMING AGAIN AT MOST LOCATIONS. UPSLOPE CLOUDINESS COULD WORK INTO BLF/LWB AS WELL DROPPING THE CIG TO MVFR OR WORSE. FOR SUNDAY INTO NEXT WEEK...A LARGE AREA OF HIGH PRESSURE WILL BRING DRY CONDITIONS TO THE REGION INTO MID WEEK. PATCHY IFR VALLEY FOG WILL BE POSSIBLE EACH MORNING. && .HYDROLOGY... AS OF 400 PM EDT SATURDAY... GETTING A GOOD DOWNPOUR OF RAIN WITH THE FRONTAL PASSAGE...BUT NOT ENOUGH TO CAUSE ANY SIGNIFICANT HYDRO ISSUES. AS SUCH...FLOOD WATCH FOR SOUTHEAST WV HAS BEEN CANCELLED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK/WP SHORT TERM...PM LONG TERM...JH/PM AVIATION...KK/WP HYDROLOGY...PM
Hazardous weather outlook, Sep 21, 3:09 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT SAT SEP 21 2013 WVZ043-045-221915- SUMMERS-GREENBRIER- 309 PM EDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. THE RAIN MAY BE MODERATE TO HEAVY AT TIMES. LOCALIZED POOR DRAINAGE FLOODING MAY BE POSSIBLE...BUT WIDESPREAD FLASH FLOODING IS NOT EXPECTED THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042-044-221915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-MONROE- 309 PM EDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. THE RAIN MAY BE MODERATE TO HEAVY AT TIMES. LOCALIZED POOR DRAINAGE FLOODING MAY BE POSSIBLE...ESPECIALLY IN THE MOUNTAINS AND IN URBAN AREAS. A FEW WIND GUSTS OVER 35 MPH ARE ALSO POSSIBLE IN SOME OF THE HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 21, 3:56 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT SEP 21 2013
NCZ002-003-019-VAZ015>017-032-212100-
ALLEGHANY NC-SURRY NC-WILKES NC-GRAYSON VA-PATRICK VA-FLOYD VA-
CARROLL VA-
356 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF HEAVY RAIN SHOWERS STRETCHING FROM THE CITY OF
ROANOKE TO NEAR WILKESBORO NORTH CAROLINA...MOVING TO THE EAST AT
25 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS LINE OF SHOWERS.
VERY HEAVY RAIN IS FALLING AT TIMES...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
NORTH WILKESBORO...
MOUNTAIN PARK...
ELKIN...
AND WILKESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTREME CAUTION WHEN ENCOUNTERING HEAVY RAIN.
FOR SAFETY...DRIVE AT A LOWER SPEED...MAKE SURE YOUR HEADLIGHTS ARE
ON FOR BETTER VISIBILITY...AND MAINTAIN A GREATER SEPARATION
DISTANCE WITH SURROUNDING VEHICLES.
LAT...LON 3607 8141 3610 8152 3692 8063 3689 8057
3686 8026 3626 8081 3623 8088 3620 8088
3605 8102 3604 8120 3600 8133
TIME...MOT...LOC 1951Z 279DEG 14KT 3690 8061 3605 8141
16Special weather statement, Sep 21, 4:44 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SAT SEP 21 2013
VAZ022>024-033>035-212145-
BEDFORD VA-FRANKLIN VA-AMHERST VA-ROANOKE VA-ROCKBRIDGE VA-
BOTETOURT VA-
444 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR ROCKBRIDGE BATHS
TO NEAR CAVE SPRING...MOVING TO THE EAST AT 20 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
STEWARTSVILLE...
COLLIERSTOWN...
ROCKBRIDGE BATHS...
AND BUENA VISTA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN CAN LIMIT VISIBILITIES AND MAKE FOR SLICK ROAD
CONDITIONS. YOU MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING
ADEQUATE TIME OR CLEARANCE TO SAFELY AVOID THEM. IF YOU MUST
DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM HEADLIGHTS. MAINTAIN
EXTRA SEPARATION BETWEEN YOURSELF AND SURROUNDING VEHICLES.
&&
LAT...LON 3789 7916 3786 7914 3781 7917 3779 7911
3693 7977 3709 8012 3712 8013 3712 8017
3777 7971 3777 7968 3786 7961 3787 7964
3808 7948
TIME...MOT...LOC 2039Z 277DEG 18KT 3793 7946 3721 8002
16Special weather statement, Sep 21, 4:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT SEP 21 2013
NCZ020-VAZ016-017-032-033-043-212145-
YADKIN NC-HENRY VA-FRANKLIN VA-PATRICK VA-FLOYD VA-CARROLL VA-
450 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
PATRICK COUNTY IN SOUTHWEST VIRGINIA...
EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF HEAVY RAIN STRETCHING FROM NEAR CALLAWAY TO
NEAR MOUNT AIRY...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS LINE OF SHOWERS.
VERY HEAVY RAIN IS FALLING AT TIMES...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
ARARAT...
BASSETT...
FERRUM...
AND COPPER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN CAN LIMIT VISIBILITIES AND MAKE FOR SLICK ROAD
CONDITIONS. YOU MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING
ADEQUATE TIME OR CLEARANCE TO SAFELY AVOID THEM. IF YOU MUST
DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM HEADLIGHTS. MAINTAIN
EXTRA SEPARATION BETWEEN YOURSELF AND SURROUNDING VEHICLES.
&&
LAT...LON 3626 8065 3629 8063 3627 8060 3628 8055
3655 8051 3656 8067 3711 8018 3712 8013
3709 8012 3693 7977 3654 8010 3652 8045
3645 8052 3626 8053 3625 8046 3622 8043
3620 8044
TIME...MOT...LOC 2043Z 283DEG 17KT 3706 8007 3638 8074
16Special weather statement, Sep 21, 4:58 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT SAT SEP 21 2013
NCZ003-004-019-020-212200-
STOKES NC-SURRY NC-YADKIN NC-WILKES NC-
458 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR CANA TO NEAR
TAYLORSVILLE...MOVING TO THE EAST AT 20 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
KING...
ELKIN...
YADKINVILLE...
AND DOBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN CAN LIMIT VISIBILITIES AND MAKE FOR SLICK ROAD
CONDITIONS. YOU MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING
ADEQUATE TIME OR CLEARANCE TO SAFELY AVOID THEM. IF YOU MUST
DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM HEADLIGHTS. MAINTAIN
EXTRA SEPARATION BETWEEN YOURSELF AND SURROUNDING VEHICLES.
&&
LAT...LON 3604 8112 3656 8067 3654 8010 3626 8031
3626 8045 3616 8044 3612 8046 3611 8051
3605 8050 3606 8099 3603 8106
TIME...MOT...LOC 2056Z 272DEG 17KT 3661 8066 3601 8117
16Special weather statement, Sep 21, 5:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT SAT SEP 21 2013
VAZ032>034-043>046-212245-
BEDFORD VA-HENRY VA-APPOMATTOX VA-FRANKLIN VA-PATRICK VA-
PITTSYLVANIA VA-CAMPBELL VA-
547 PM EDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR COLEMAN FALLS TO
NEAR PENNS STORE...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...WITH A HALF INCH OR MORE OF RAIN POSSIBLE
WITHIN A HALF HOUR...WHICH MAY CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
MARTINSVILLE CITY...
EVINGTON...
FOREST...
AND BEDFORD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN CAN LIMIT VISIBILITIES AND MAKE FOR SLICK ROAD
CONDITIONS. YOU MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING
ADEQUATE TIME OR CLEARANCE TO SAFELY AVOID THEM. IF YOU MUST
DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM HEADLIGHTS. MAINTAIN
EXTRA SEPARATION BETWEEN YOURSELF AND SURROUNDING VEHICLES.
&&
LAT...LON 3654 7961 3654 8015 3755 7948 3756 7944
3750 7929 3751 7923 3740 7912 3739 7908
3742 7907 3750 7892
TIME...MOT...LOC 2144Z 275DEG 23KT 3751 7934 3655 8006
16Special weather statement, Sep 21, 6:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 603 PM EDT SAT SEP 21 2013 NCZ004-005-212300- STOKES NC-ROCKINGHAM NC- 603 PM EDT SAT SEP 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 700 PM EDT * AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR COLLINSTOWN TO NEAR YADKINVILLE...MOVING TO THE EAST AT 20 MPH. * WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... EDEN... KING... MADISON... WALNUT COVE... AND STONEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAIN CAN LIMIT VISIBILITIES AND MAKE FOR SLICK ROAD CONDITIONS. YOU MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING ADEQUATE TIME OR CLEARANCE TO SAFELY AVOID THEM. IF YOU MUST DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM HEADLIGHTS. MAINTAIN EXTRA SEPARATION BETWEEN YOURSELF AND SURROUNDING VEHICLES. THIS LINE OF SHOWERS IS INTENSIFYING. IF IT BECOMES MUCH STRONGER...A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED. && LAT...LON 3626 8043 3654 8031 3654 7961 3625 8014 TIME...MOT...LOC 2201Z 275DEG 18KT 3659 8041 3610 8064 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:07 PM EDT | Special Weather Statement | RNK | Grayson | 53 min |
| Sep 21, 3:52 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Floyd, Montgomery and 4 more | 53 min |
| Sep 21, 3:56 PM EDT | Special Weather Statement | RNK | Carroll | 64 min |
| Sep 21, 4:44 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Franklin, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 61 min |
| Sep 21, 4:50 PM EDT | Special Weather Statement | RNK | Patrick | 55 min |
| Sep 21, 5:47 PM EDT | Special Weather Statement | RNK | Bedford, Henry, City of Lynchburg, City of Martinsville | 58 min |
| Sep 21, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 67 min |
| Sep 21, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 56 min |
| Sep 21, 6:58 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 4 hr |
| Sep 21, 7:16 PM EDT | Special Weather Statement | RNK | Campbell | 59 min |
| Sep 21, 7:19 PM EDT | Special Weather Statement | RNK | Pittsylvania | 56 min |
| Sep 21, 7:31 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.